Related Articles Therapeutic management with biological anti-TNF-α agent in severe psoriasis associated with chronic hepatitis B: A case report. Exp Ther Med. 2019 Aug;18(2):895-899 Authors: Raducan A, Bucur S, Caruntu C, Constantin T, Nita IE, Manolache N, Constantin MM Abstract Systemic therapy in patients with concurrent psoriasis and chronic hepatitis B is a challenging task for both dermatologists and gastroenterologists since there is a high risk for hepatitis B virus (HBV) reactivation and hepatic toxicity under biological therapy. The therapeutic management of a patient with psoriasis and infection with the HBV is a challenge as the classical systemic treatment (methotrexate, acitretin, cyclosporine) shows a high risk of immunosuppression and/or hepatic toxicity and the biological therapy is endangered by the possibility of HBV reactivation. We present the case of a patient with moderate-severe psoriasis and chronic hepatitis B for whom we assessed the risk-benefit relation and considered useful to initiate the anti-TNF therapy concomitantly with the antiviral therapy with entecavir. The therapeutic algorithm included initiation of anti-TNF therapy with etanercept 2×50 mg/week combined with entecavir, an antiviral treatment administered continuously since the diagnosis of the HBV hepatitis, with hepatic function and viral load monitoring. After 3 months of therapy with etanercept the patient was given a dose of etanercept of 50 mg/week combined with entecavir 0.5 mg/day which he continued until week 36 when psoriatic lesions had cleared (PASI=0.6; DLQI=0). No adverse effects were registered and there was no evidence of HBV viral replication or changes in viral markers. We wish to emphasize that the use of etanercept in a patient with psoriasis and hepatitis B is a successful therapeutic alternative which may be safely used concomitantly with entecavir, with regular monitoring of viral load and hepatic function tests. PMID: 31384320 [PubMed]

Continued here:
Therapeutic management with biological anti-TNF-α agent in severe psoriasis associated with chronic hepatitis B: A case report.